Alert archive / Kentucky / Wind Advisories in 2014
Wind Advisory 3, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Mar 11, 2014, 2:35 PM EDT for 33 counties in Kentucky. It took effect at Mar 12, 2014, 8:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2014, 2:35 PM EDT (18:35 UTC)
- In effect from
- Mar 12, 2014, 8:00 AM EDT
- Expired
- Mar 12, 2014, 7:14 PM EDT
- In force
- 11 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
620 WWUS73 KJKL 111835 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 235 PM EDT TUE MAR 11 2014 ...STRONG AND GUSTY WINDS EXPECTED ON WEDNESDAY... .A DEVELOPING LATE WINTER STORM SYSTEM WILL MOVE THROUGH THE SOUTHERN OHIO VALLEY ON WEDNESDAY. THIS WILL BRING STRONG AND GUSTY WINDS TO EASTERN KENTUCKY. INITIALLY...THE WINDS WILL BE FROM THE SOUTHWEST BUT THEN QUICKLY SWITCH TO THE WEST AND FINALLY TO THE NORTHWEST BY EVENING. BRISK NORTHWEST WINDS WILL THEN CONTINUE INTO THE NIGHT FOR MOST OF THE AREA. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-120245- /O.NEW.KJKL.WI.Y.0003.140312T1200Z-140313T0200Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 235 PM EDT TUE MAR 11 2014 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 10 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 10 PM EDT WEDNESDAY. * TIMING...FROM 8 AM THROUGH 10 PM WEDNESDAY. THE HIGHEST WINDS SHOULD BE DURING THE AFTERNOON HOURS. * WINDS...SOUTHWEST AT 15 TO 25 MPH WITH GUSTS TO 40 MPH THROUGH THE MORNING...THEN SWITCHING TO THE WEST AT 15 TO 30 MPH WITH GUSTS TO 40 OR 45 MPH DURING THE AFTERNOON...BEFORE BECOMING NORTHWEST BY EVENING AT 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...A FEW WEAKLY ROOTED TREES COULD BE BLOWN DOWN WITH THESE WINDS. IN ADDITION...THERE COULD BE SOME DIFFICULTY IN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GREIF
6 follow-up statements
525 WWUS73 KJKL 120141 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 941 PM EDT TUE MAR 11 2014 ...STRONG AND GUSTY WINDS EXPECTED ON WEDNESDAY... .A DEVELOPING LATE WINTER STORM SYSTEM WILL MOVE THROUGH THE SOUTHERN OHIO VALLEY ON WEDNESDAY. THIS WILL BRING STRONG AND GUSTY WINDS TO EASTERN KENTUCKY. INITIALLY...THE WINDS WILL BE FROM THE SOUTHWEST BUT THEN QUICKLY SWITCH TO THE WEST AND FINALLY TO THE NORTHWEST BY EVENING. BRISK NORTHWEST WINDS WILL THEN CONTINUE INTO THE NIGHT FOR MOST OF THE AREA. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-120945- /O.CON.KJKL.WI.Y.0003.140312T1200Z-140313T0200Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 941 PM EDT TUE MAR 11 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM EDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM EDT WEDNESDAY. * TIMING...FROM 8 AM THROUGH 10 PM WEDNESDAY. THE HIGHEST WINDS SHOULD BE DURING THE AFTERNOON HOURS. * WINDS...SOUTHWEST AT 15 TO 25 MPH WITH GUSTS TO 40 MPH THROUGH THE MORNING...THEN SWITCHING TO THE WEST AT 15 TO 30 MPH WITH GUSTS TO 40 OR 45 MPH DURING THE AFTERNOON...BEFORE BECOMING NORTHWEST BY EVENING AT 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...A FEW WEAKLY ROOTED TREES COULD BE BLOWN DOWN WITH THESE WINDS. IN ADDITION...THERE COULD BE SOME DIFFICULTY IN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GREIF/JP
090 WWUS73 KJKL 120831 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 431 AM EDT WED MAR 12 2014 ...STRONG AND GUSTY WINDS EXPECTED TODAY... .A DEVELOPING LATE WINTER STORM SYSTEM WILL MOVE THROUGH THE SOUTHERN OHIO VALLEY DURING THE DAY TODAY. THIS WILL BRING STRONG GUSTY WINDS TO EASTERN KENTUCKY. INITIALLY...THE WINDS WILL BE FROM THE SOUTHWEST...BUT WILL THEN QUICKLY SWITCH TO THE WEST AND FINALLY TO THE NORTHWEST BY LATE THIS AFTERNOON. BRISK NORTHWEST WINDS WILL THEN CONTINUE INTO THE EVENING...BEFORE GRADUALLY DIMINISHING OVERNIGHT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121700- /O.CON.KJKL.WI.Y.0003.140312T1200Z-140313T0200Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 431 AM EDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EDT THIS EVENING. * TIMING...FROM 8 AM TODAY THROUGH 10 PM TONIGHT. THE HIGHEST WINDS SHOULD OCCUR DURING THE AFTERNOON HOURS. * WINDS...SOUTHWEST AT 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH THE MORNING...THEN SWITCHING TO THE WEST AT 15 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH DURING THE AFTERNOON...BEFORE BECOMING NORTHWEST BY EVENING AT 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...A FEW WEAKLY ROOTED TREES COULD BE BLOWN DOWN WITH THESE WINDS. IN ADDITION...THERE COULD BE SOME DIFFICULTY IN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GREIF/JMW/GEOGERIAN
307 WWUS73 KJKL 121540 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1140 AM EDT WED MAR 12 2014 ...STRONG AND GUSTY WINDS INTO THE EVENING... .A DEVELOPING LATE WINTER STORM SYSTEM IS PASSING THROUGH THE SOUTHERN OHIO VALLEY TODAY. THIS IS BRINGING STRONG GUSTY WINDS TO EASTERN KENTUCKY. STRONG WEST AND NORTHWEST WINDS WITH GUSTS TO 40 AND 45 MPH WILL OCCUR DURING THE AFTERNOON. BRISK NORTHWEST WINDS WILL THEN CONTINUE INTO THE EVENING...BEFORE GRADUALLY DIMINISHING OVERNIGHT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-130200- /O.CON.KJKL.WI.Y.0003.000000T0000Z-140313T0200Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1140 AM EDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * TIMING...THROUGH 10 PM THIS EVENING. THE HIGHEST WINDS SHOULD OCCUR DURING THE AFTERNOON HOURS. * WINDS...WEST TO NORTHWEST AT 15 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH DURING THE AFTERNOON. THEY WILL BECOME NORTHWEST BY EVENING AT 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...A FEW WEAKLY ROOTED TREES COULD BE BLOWN DOWN WITH THESE WINDS. IN ADDITION...SOME DIFFICULTY CAN BE EXPECTED FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GEOGERIAN/GREIF
055 WWUS73 KJKL 122248 NPWJKL URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE JACKSON KY 400 PM EDT WED MAR 12 2014 ...STRONG AND GUSTY WINDS INTO THE EVENING... .A LATE WINTER STORM SYSTEM IS MOVING AWAY FROM THE AREA THIS EVENING. THIS IS BRINGING STRONG GUSTY WINDS TO EASTERN KENTUCKY. WEST AND NORTHWEST WINDS WITH GUSTS TO 40 MPH WILL OCCUR DURING THE FIRST PART OF THE EVENING. BRISK NORTHWEST WINDS WILL THEN CONTINUE INTO THE NIGHT...GRADUALLY DIMINISHING TOWARD MIDNIGHT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-130200- /O.CON.KJKL.WI.Y.0003.000000T0000Z-140313T0200Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 400 PM EDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * TIMING...THROUGH 10 PM THIS EVENING. THE HIGHEST WINDS SHOULD OCCUR DURING THE EARLY EVENING HOURS. * WINDS...WEST TO NORTHWEST AT 15 TO 25 MPH WITH GUSTS OF 40 MPH DURING THE EARLY EVENING. * IMPACTS...A FEW WEAKLY ROOTED TREES COULD BE BLOWN DOWN WITH THESE WINDS. IN ADDITION...SOME DIFFICULTY CAN BE EXPECTED FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GEOGERIAN/GREIF
628 WWUS73 KJKL 122000 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 400 PM EDT WED MAR 12 2014 ...STRONG AND GUSTY WINDS INTO THE EVENING... .A LATE WINTER STORM SYSTEM IS MOVING AWAY FROM THE AREA THIS EVENING. THIS IS BRINGING STRONG GUSTY WINDS TO EASTERN KENTUCKY. WEST AND NORTHWEST WINDS WITH GUSTS TO 40 MPH WILL OCCUR DURING THE FIRST PART OF THE EVENING. BRISK NORTHWEST WINDS WILL THEN CONTINUE INTO THE NIGHT...GRADUALLY DIMINISHING TOWARD MIDNIGHT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-130200- /O.CON.KJKL.WI.Y.0003.000000T0000Z-140313T0200Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 400 PM EDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * TIMING...THROUGH 10 PM THIS EVENING. THE HIGHEST WINDS SHOULD OCCUR DURING THE EARLY EVENING HOURS. * WINDS...WEST TO NORTHWEST AT 15 TO 25 MPH WITH GUSTS OF 40 MPH DURING THE EARLY EVENING. * IMPACTS...A FEW WEAKLY ROOTED TREES COULD BE BLOWN DOWN WITH THESE WINDS. IN ADDITION...SOME DIFFICULTY CAN BE EXPECTED FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GEOGERIAN/GREIF
046 WWUS73 KJKL 122314 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 714 PM EDT WED MAR 12 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-130015- /O.CAN.KJKL.WI.Y.0003.000000T0000Z-140313T0200Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 714 PM EDT WED MAR 12 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY. ALTHOUGH WINDS WILL GUST AS HIGH AS 30 MPH AT TIMES THIS EVENING...WINDS ARE NO LONGER EXPECTED TO MEET WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ GREIF/JP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Mar 11, 1:40 PM EDT, 55 minutes earlier.
Area forecast discussion, Mar 11, 1:40 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 140 PM EDT TUE MAR 11 2014 .UPDATE... ISSUED AT 130 PM EDT TUE MAR 11 2014 DID A QUICK UPDATE TO FINE TUNE SKY COVER AND TEMPERATURES THROUGH THE NEXT SEVERAL HOURS...ALSO PUT IN THE FINAL FORECAST FOR HIGH TEMPS TODAY ALL BASED ON THE LATEST OBS...TRENDS...AND CONSSHORT GUIDANCE. THESE HAVE BEEN SENT TO THE NDFD AND WEB SERVERS. HAVE ALREADY DECIDED TO GO AHEAD AND ISSUE A WIND ADVISORY FOR TOMORROW. THE NPW FOR THIS WILL BE ISSUED SHORTLY. UPDATE ISSUED AT 1100 AM EDT TUE MAR 11 2014 14Z SFC ANALYSIS SHOWS HIGH PRESSURE THROUGH THE SOUTHEAST PART OF THE NATION WHILE A LOW PRESSURE SYSTEM IS TAKING SHAPE OVER THE CENTRAL PLAINS. A BAND OF HIGH CLOUDS IS SEEN ON SATELLITE OVER THE NORTHERN PORTION OF THE CWA BUT THIS IS STARTING TO DISSIPATE IN THE LAST FEW FRAMES. THE STAGE IS SET FOR A VERY NICE AND WARM DAY WITH TEMPERATURES CLIMBING INTO THE LOW 70S IN MOST LOCATIONS THANKS ALSO TO SOUTH WINDS OF 5 TO 10 MPH. CURRENTLY...TEMPERATURES ARE IN THE MID AND UPPER 50S WHILE DEWPOINTS ARE IN THE UPPER 30S AND LOWER 40S. HAVE FINE TUNED MAX TEMPERATURES TO REMAIN ON THE HIGH SIDE OF GUIDANCE AND MASSAGED SEVERAL POINT SPECIFIC HIGHS. DID ALSO TWEAK THE T/TD AND SKY GRIDS PER THE CURRENT OBS...TRENDS...AND GUIDANCE. THE GRIDS HAVE BEEN SENT TO THE NDFD AND WEB SERVERS WITH A ZFP ONE TO FOLLOW SHORTLY. UPDATE ISSUED AT 802 AM EDT TUE MAR 11 2014 MAINLY FRESHENED UP THE HOURLY TEMPERATURES...DEW POINTS...AND SKY COVER THROUGH THIS MORNING. CIRRUS IS A BIT THICKER ACROSS NORTHERN KENTUCKY...HOWEVER STILL EXPECT THIS TO THIN OUT DURING THE DAY...YIELDING MOSTLY SUNNY SKIES ACROSS MOST LOCATIONS. && .SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT) ISSUED AT 358 AM EDT TUE MAR 11 2014 THE LATEST SURFACE MAP FEATURES WEAK HIGH PRESSURE OFF OF THE SOUTHEAST COAST...WITH LEE-SIDE LOW PRESSURE CONGLOMERATING ACROSS THE FRONT RANGE OF THE ROCKIES. LOW LEVEL SOUTHWEST FLOW IN BETWEEN THESE TWO FEATURES CONTINUES ACROSS THE LOWER MISSISSIPPI VALLEY...ALLOWING FOR ABOVE NORMAL TEMPERATURES ACROSS EASTERN KENTUCKY OVER THE PAST DAYS. ANOTHER RIDGE/VALLEY SPLIT HAS ENSUED DURING THE OVERNIGHT HOURS...WITH SOME OF THE COOLER VALLEYS DIPPING INTO THE MID 30S...WHILE BROADER VALLEYS AND RIDGES RANGE FROM THE MID 40S...TO AS WARM AS THE MID 50S. THE MODELS ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM...AS THE ROCKIES LOW EMERGES INTO THE PLAINS. MEANWHILE...A DEEPENING TROUGH WILL DROP SOUTHEAST OUT OF CANADA...WHICH WILL INTENSIFY THE SURFACE LOW RAPIDLY AS IT HEADS EAST NEARLY ALONG THE OHIO RIVER DURING THE DAY ON WEDNESDAY...BEFORE CONTINUING TO DEEPEN AND WRAP ARCTIC AIR IN BEHIND IT AS IT REACHES THE NEW ENGLAND COAST BY EARLY THURSDAY MORNING. THIS TRACK IS A TAD FURTHER NORTH THAN BEFORE...WHICH WILL KEEP THE HEAVIER QPF FURTHER NORTH AS WELL. ONE MORE DAY OF SPRING WEATHER WILL BE ON TAP TODAY...AS HIGHS TOP OUT IN THE LOW TO MID 70S. CLOUDS WILL THEN BE ON THE INCREASE LATE TODAY AND ESPECIALLY TONIGHT AS THE SYSTEM NEARS FROM THE WEST. SHOWERS WILL BREAK OUT ACROSS THE AREA TOWARDS DAWN...WITH A FEW THUNDERSTORMS POSSIBLE AS WELL. THERE MAY BE A BRIEF BREAK IN THE PRECIPITATION BY MID-MORNING...BEFORE THE COLD FRONT PLOWS THROUGH DURING THE AFTERNOON. RAIN SHOWERS...WITH A FEW EMBEDDED THUNDERSTORMS...ALONG WITH STRONG SOUTHWEST TO NORTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS IN THE 35 TO 45 MPH RANGE WILL ALSO OCCUR. HIGH TEMPERATURES RANGING FROM THE LOW TO MID 50S IN THE BLUEGRASS...TO THE LOWER 60S ACROSS SOUTHEASTERN KENTUCKY...WILL BE ESTABLISHED IN THE MORNING...AS READINGS WILL PLUMMET BEHIND THE COLD FRONT...LOWERING INTO THE 30S BY LATE AFTERNOON. EXPECT THE RAIN SHOWERS TO TURN TO SNOW SHOWERS...SOME OF WHICH COULD LIMIT THE VISIBILITIES SIGNIFICANTLY WHEN COMBINED WITH THE WIND. THE VERY WARM GROUND WILL KEEP ANY MINOR ACCUMULATION RESTRICTED TO ELEVATED SURFACES. SNOW SHOWERS WILL CONTINUE INTO WEDNESDAY NIGHT WITH THE AID OF UPSLOPE. TEMPERATURES WILL DROP DOWN INTO THE TEENS...WITH WINDS DIMINISHING BY LATE IN THE EVENING. SNOW ACCUMULATIONS LOOK TO BE A HALF INCH OR LESS IN THE VALLEYS...WHILE THE RIDGETOPS MAY SQUEEZE OUT CLOSER TO AN INCH WHEN ALL IS SAID AND DONE. FOR NOW...WILL HIGHLIGHT THE MULTIPLE IMPACTS IN A SPECIAL WEATHER STATEMENT. .LONG TERM...(THURSDAY THROUGH MONDAY) ISSUED AT 358 AM EDT TUE MAR 11 2014 EARLY IN THE PERIOD...A COLD AIR MASS WILL HAVE MOVED INTO EAST KY...WITH 850 MB TEMPS PROGGED TO BE NEAR -15C ON AVERAGE AT 12Z ON THU. HOWEVER...AS THE UPPER LEVEL TROUGH DEPARTS THAT WILL BE RESPONSIBLE FOR THE NEAR TERM SYSTEM...THE 850 MB TEMPS WILL ALSO MODERATE. THU WILL BE RATHER COLD BY MID MARCH STANDARDS. WE STAYED VERY CLOSE TO PERSISTENCE FOR MAX T ON THU AS THE MET MOS NUMBERS...ESPECIALLY AT JKL SEEMED TOO COLD DESPITE THE ANTICIPATED RATHER CLOUDY AND COLD START. FLURRIES WILL REMAIN POSSIBLE IN THU AS LONG AS THE STRATOCU LINGERS AS THE LOW LEVEL FLOW WILL BE UPSLOPE. HOWEVER...AS DRIER AIR WORKS IN THESE SHOULD END IN ALL AREAS BY MIDDAY. MID LEVEL RIDGING WILL BUILD INTO THE OH VALLEY REGION BEHIND THE DEPARTING TROUGH AND SHOULD BRING DRY WEATHER FROM MIDDAY THU INTO FRI NIGHT. AT THE SFC...HIGH PRESSURE BUILDING ACROSS THE SOUTHEAST WILL LEAD TO A RATHER COLD NIGHT ON THU NIGHT...ESPECIALLY IN THE EASTERN VALLEYS WHERE SOME UPPER TEENS ARE ANTICIPATED. OVERALL...THE PATTERN AND GUIDANCE SUGGEST A RIDGE/VALLEY SPLIT. TEMPERATURES SHOULD MODERATE RATHER QUICKLY BY FRIDAY AND OPTED TO GO HIGHER THAN THE CR DATA GRID LOAD. RECENT MOS GUIDANCE IS WARMER THAN THE CURRENT FORECAST...SO MAX T FOR FRI MAY NEED TO BE RAISED FURTHER ON LATER SHIFTS. UNCERTAINTY INCREASES FROM THE WEEKEND INTO EARLY NEXT WEEK. A SHORTWAVE TROUGH SHOULD WORK ACROSS THE OH VALLEY FRI NIGHT. THIS SYSTEM WOULD PRODUCE INCREASING CLOUDS AT THE VERY LEAST PER THE LAST COUPLE OF ECMWF RUNS...BUT THE 0Z AND 18Z GFS RUNS WERE MORE MOIST FRI NIGHT INTO SATURDAY AND GENERATE SOME DECENT QPF. THE MODEL BLEND HAD SLIGHT CHANCE POPS FOR FRI NIGHT INTO SAT...AND THAT SEEMED REASONABLE GIVEN THE INCONSISTENCY AND MODEL DIFFERENCES. THE WEATHER LATER IN THE PERIOD WILL BE LARGELY DETERMINED BY THE EVOLUTION OF A COUPLE OF SHORTWAVES TO MOVE FROM THE ROCKIES AND INTO THE PLAINS OVER THE WEEKEND. IN GENERAL...THE MODELS TAKE AN INITIAL SHORTWAVE INTO THE SOUTHERN PLAINS...WITH SOME SUPPORT FOR CLOSING THIS OFF. THERE IS CONSIDERABLE MODEL SPREAD IN WHERE IT CLOSES OFF AND THE TRACK OF ANY CLOSED LOW EARLY NEXT WEEK. MEANWHILE...A SECOND SHORTWAVE IS GENERALLY PROGGED TO TRACK ACROSS THE NORTHERN AND CENTRAL PLAINS AND REACH THE LOWER OH VALLEY LATE SUN OR SUNDAY NIGHT. MODELS VARY WIDELY IN HOW MUCH MOISTURE THIS NORTHERN SHORTWAVE MIGHT HAVE TO WORK WITH AS WELL AS ITS TIMING. THE MODEL CONSENSUS BLEND LED TO A LONG PERIOD OF SLIGHT CHANCE TO CHANCE POPS WITH THIS FROM LATE SATURDAY NIGHT INTO MONDAY. ALTHOUGH SOME OF THESE PERIODS COULD ULTIMATELY END UP DRY...THE LONG PERIOD OF LOW POPS SEEMED IN ORDER ATTM GIVEN THE MODEL AND RUN TO RUN VARIABILITY. TEMPERATURES...ESPECIALLY HIGH TEMPS SHOULD AVERAGE BELOW NORMAL OVER THE UPCOMING WEEKEND INTO EARLY NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 140 PM EDT TUE MAR 11 2014 VFR CONDITIONS WILL HOLD THROUGH MUCH OF THE NIGHT. MAINLY HIGH CLOUDS WILL BE SEEN INTO THE EVENING THEN CEILINGS WILL LOWER DOWN TO MVFR BETWEEN 06 AND 12Z...WITH SHOWERS THREATENING AS WELL. CANNOT RULE OUT A STRAY BOLT OF LIGHTNING OR THUNDER FROM THESE EARLY MORNING SHOWERS. THE INITIAL BAND OF SHOWERS MOVES OFF TO THE EAST EAST BY MID MORNING WEDNESDAY AND JUST A SLIGHT CHANCE FOR A SHOWER OR THUNDERSTORM WILL EXIST INTO THE AFTERNOON. SOUTH TO SOUTHWEST WINDS OF NEAR 10 KTS THIS AFTERNOON WILL SETTLE A BIT TONIGHT BEFORE PICKING UP DRAMATICALLY ON WEDNESDAY. THESE WILL BECOME QUITE STRONG WITH SOUTHWEST TO WEST GUSTS TO 30 OR 35 KTS POSSIBLE BY EARLY AFTERNOON. LATE TONIGHT...WINDS WILL PICK UP JUST OFF THE SFC SO HAVE ADDED A LLWS REMARK FOR SOUTHWEST WINDS TO 40 KTS THROUGH MID MORNING AT MOST SITES. && .JKL WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM TO 10 PM EDT WEDNESDAY FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && UPDATE...GREIF SHORT TERM...GEOGERIAN LONG TERM...JP AVIATION...GREIF
Hazardous weather outlook, Mar 11, 5:04 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 504 AM EDT TUE MAR 11 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 504 AM EDT TUE MAR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG STORM SYSTEM WILL AFFECT THE AREA WEDNESDAY THROUGH WEDNESDAY NIGHT. IT WILL INITIALLY BRING A POSSIBILITY OF THUNDERSTORMS WEDNESDAY MORNING. WINDS WILL PICK UP JUST AHEAD OF AND AFTER THE COLD FRONT PASSES ON WEDNESDAY...WITH GUSTS OF 30 TO 40 MPH POSSIBLE. RAIN SHOWERS WILL MIX WITH AND CHANGE TO SNOW SHOWERS WEDNESDAY AFTERNOON AND EVENING...AND THEN TAPER TO FLURRIES LATE WEDNESDAY NIGHT. LIGHT SNOW ACCUMULATION WILL BE POSSIBLE...ESPECIALLY IN THE HIGHER TERRAIN OF SOUTHEAST KENTUCKY. ADDITIONALLY...WIND CHILL VALUES COULD GET DOWN INTO THE SINGLE DIGITS LATE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT ANTICIPATED. HAL/GEOGERIAN
Nearby
Wind Advisories in Kentucky, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.